Couldn't find what you looking for?

TRY OUR SEARCH!

I am a 20 year old female student and I have been taking Adderall for my ADHD for a little over a year now. Recently, I have developed white sores on the sides of my tounge and they are extremely irriatating. Could this be from the Adderall? It is the only prescription drug I am taking currently. A pre-health friend of mine said it might be caused from the salt in Adderall.. What do you think, and do you have any advice on prevention?

Loading...

That is really weird because I actually take adderall too and get the same little white bumps on my toung. They are really annoying they just dont really hurt but i am always biting at them and i hate it. They arnt always on me though they go away and come back. I went to the doctor once for them and he thought it was a yeast infection or something but that isnt right so I dont know what it is but I would like to know if it really does have something to do with my adderall.
Reply

Loading...

Hey Im having the same problems w adderall I told my DR. and he thinks Im crazy. I catch myself chewing the side of my tounge....
Reply

Loading...

I am 23 and have been taking adderall regularly for a few years. I definitely have noticed a tendency of getting little sore spots on my tongue. They're usually just kind of annoying, and sometimes make eating less enjoyable even when I'm not on my medicine. I attribute this mostly to the fact that I unconsciously do things like rub my tongue along the back of my teeth when I'm focused on something I'm working on, like when I'm studying, reading, etc...

I imagine if the sores are on the sides of your tongue it's probably from a combination of dry-mouth and unconsciously gnawing on your tongue or pushing it again the sides of your teeth.

However, I've been reading stuff online that says there is a definite established connection between regularly taking adderall and increased bacteria build-up in the mouth, resulting in increased plaque, gingivitis, etc... So we've gotta make the extra effort to take care of our teeth and gums.
Reply

Loading...

I also have patches on my tounge I have for about 15 years I have taken abuteral inhaler since about then don't know if that has anything to do with it.They were a little brighter red then.I also have allergies and my tounge swells up more if I eat something sour or acidic like juice,candy or frozen fruit drinks.What can you do?
Reply

Loading...

I have been on adderall xr for 6 months now and have noticed sore spots on my tongue and the inside of my bottom lip. I wonder if while I am concentrating I am irritating it with my teeth or tongue, it could also be the horrible dry mouth , but it could be the adderall itself I really can't tell what is causing it. but it sometimes gets really painful towards the end of the day that I have to take an advil because it is soooo sore.. BTW, has anyone noticed a difference between Adderall XR and regular Adderall I am considering trying the regular Adderall to see if I can eliminate the sore mouth problem.
Reply

Loading...

I am a 50 year old woman who first took adderall xr two years ago for about a year. I was off it for a year then I began taking it again two days ago. I now have a recurrence of the mouth and tongue sores, and the chewing on the inside of my cheek and lip that I noticed a year ago. My throat also feels somewhat sore. It is too much of a coincidence that this only occurs with this medication. I take no other drugs besides aspirin and have never had cold or canker sores in my mouth.

I wonder if anyone has submitted an adverse reaction report to the FDA or contacted the manufacturer to see what they know.

The generic version metabolizes more quickly (higher drug effect in shorter time) than the branded capsule. I'm not going to use it. The side effects we have could actually be worse with the higher dose spike.
Reply

Loading...

A doctor gave me a sample of Vyvanse, the more xr than xr. I didn't get the sores. But once they were gone, i had to go back to the regular generic. I have the sores back now. They are driving me nuts. I wonder if the pills make your system acid or something???? What do you do about the dry moutth? I hate that there are no answers here.
Reply

Loading...

I have heard that the little white sores on your tongue are inflamed taste buds. there's not much you can really do for it but try swishing warm salt water in your mouth.
Right now I can barely use my mouth cause it's all torn up from chewing it so much. I try and stop but I do it unconsciously. All the time. I'm 20 years old 5'3" 102lb and I have been prescribed adderall xr 30 mg and adderall regular 30 mg. Could be too much, but if I just take one it's not enough. I take it for narcolepsy and adhd though. The best advice I heard was to keep your tongue between your teeth so you don't bite without noticing.
Reply

Loading...

I started using Adderall 10 to 20 mg/day about 4 months ago and found that when I took it I would start chewing on the sides of my cheek or my bottom lip. I decided it was due to dry mouth and started drinking a glass of water at bed time and one to two bottles of water during the work day. Then I noticed after about 8 to 10 weeks of taking it, it had stopped. So I think it may be caused from being dehydrated and someone had said the salt in the medication would cause this. My lips stopped being chapped as well, which was an added benefit, because I have had chapped lips for several years.
Reply

Loading...

I've been on adderral for about 10 years now. Having talked with lots of other add people on meds, most of us have noticed the same trends. Adderral increases my craving for sugar, further dehydrating the body and increassing acidity levels. If you're having a stressful period, the cravings increase and added to stress hormones released in the body, even a person not on adderral will be more prone to canker sores (ulcers in the mouth). The only thing that has helped me is 1) getting rid of my large coffee mugs- so I don't drink as much coffee in the morning (an acid dehydrant) and 2) keeping a large insulated cup of ice water in front of me during the day, so I'm constantly seeing water when I'm thirsty (otherwise, I go grab a sugary cafeinated beverage again).

To quickly alleviate canker sores, I gargle/rinse with straight hydrogen peroxide 2 times a day. This always makes them go away within 2 days. But DONT swallow/drink the stuff. It has a wierd aftertaste, even after rinsing out your mouth with water, but the sores go away quickly, By dentist taught me this trick!

Good luck to you all!
Reply

Loading...

I have inflamed taste buds and sores on the side of my tongue from taking adderall too, and it is miserable. My doctor switched me to Concerta last week, but the sores have not gone away. I did find that using Biotene toothpaste and mouth rinse has helped a great deal with the dry mouth, but the sore taste buds persist. I have also gotten some relief with mixing equal parts of Maalox and liquid Benedryl (kids Benedryl), and swishing 3 times per day. This "recipe" was given to me by my dentist, who contacted an oral surgeon, and I think it helped alleviate the number of inflamed taste buds I've gotten. My sleep doc also suggested not swishing with peroxide, as that would make my dry mouth worse. Try the Biotene, and see if it offers you any relief. Good luck--I hope this helps.
Reply

Loading...

I take 25mg of adderall xr and 10mg of generic adderall (one of each daily). I don't know if its because of the added stress right now (its finals week and I graduate college in 10 days) but these sores in my mouth are killing me. It's really hard for me to work on projects and get studying done because all I'm thinking about is what might help stop the pain. Right now I have sores just on the left side of my tongue, almost underneath the tongue, and just vaguely some whiteness on my tongue.

Does anyone have any quick and reliable remedies? I've tried salt water, mouth washes, and I feel like I'm brushing my teeth and mouth hourly.

Additionally, I'm keeping well hydrated since I thought that may have been the problem. But I'm now not only running to the bathroom once an hour to just to wash out my mouth.
Reply

Loading...

I have been taking adderall for 3 months now, and have this problem, too. I find that my tongue moves from side to side inside my mouth a lot, and that I create a suction in my mouth when it is closed. This causes raised ridges inside my lower lip, inside my cheeks, and down the sides of my tongue.

I also get the inflamed taste buds - I have always been susceptible to these, especially when consuming lots of soda, tomatoes, etc. But they are worse now. I also find myself biting my tongue more. I think it is because I'm using my tongue differently to try to avoid hurting it.

A little tip - please don't think I'm weird - take some cuticle nippers and clip off the offending taste bud. It hurts like the dickens for a second, but it heals soooo much faster than waiting for it to go through the whole process on its own. It hurts so much because it's getting pushed around. When it's gone, it doesn't hurt as much, because it's not getting bumped anymore. (Like I said, my family has been prone to the taste bud thing as long as I can remember, and my sister told me about this quicker fix.)

I was so glad to find this thread. I assumed a connection, but never saw it in any of the literature. I agree that we need to notify the manufacturers! Here's another link that addresses the topic.

https://www.steadyhealth.com/Inflamed_Sore_Mouth_after_taking_Adderall_t77662.html
Reply

Loading...

Dude,
I think you are right. It comes on stronger with the non-timed release
Reply

Loading...